⚠️We are commonly called about animals who have been intentionally given ibuprofen by their owners who are completely unaware of the dangers it may pose – we hope this post highlights those risks⚠️
Ibuprofen is a non-steroidal anti-inflammatory drug (NSAID). It is commonly used in people for the relief of pain and inflammation associated with aches and pains, headache, cramps and for the relief of mild fever.
Dogs are particularly sensitive to the effects of ibuprofen, although other animals can be just as affected too. Ibuprofen can affect the gastrointestinal tract and the kidneys and can cause neurological signs and liver damage too dependent on the dose. The clinical signs of ibuprofen poisoning can include:
❗Vomiting (may be bloody)
❗Diarrhoea (may be bloody)
❗Black, tarry stools
❗Abdominal pain
❗Lethargy
❗Weakness
❗Tremors
❗Seizures
📞If you suspect your pet has been exposed to ibuprofen, call the Animal PoisonLine on 01202 509000 for advice. Please ensure you have an up to date weight for your pet. Veterinary professionals can call VPIS on 0207 305 5055.